Anxious again on more thyroxine

Recent blood tests showed TSH 4.0 (0.27-4.2) FT4 16.6 (12-22) FT3 3.5 (3.1-6.8)

After this result endo wanted me to raise my thyroxine again to 75 mg a day from 2 days on 75 and 5 on 50mg. Have risen dose to 75mg on 3 days and 50 mg on 4 days and the anxious feeling is back and pain in arms (carpel tunnel) and can't remember words. Was wondering whether I should try T3 alongside the T4. Does anyone have any advice please?

7 Replies

oldestnewest
  • Karuna, Sometimes the symptoms were building because you were undermedicated and it is co-incidental they present at the same time dose is increased. Some people do have adverse reactions when they first increase dose though but they often resolve if you can ride it through for a couple of weeks.

  • Hi Clutter thanks for your response. It's nearly 6 weeks since I changed to an extra day. I keep meditating which helps enormously with this and have started going to the gym which helps also but it keeps returning. I'll give it another week and see how I feel.

  • Karuna, looking at your TSH I'd say the increase isn't enough and you need 75mcg every day.

    Have you tried a higher dose previously?

  • If you felt well on the lower dose I would stick with it. After all, we know the numbers are indicative but we need to feel good. I was also advised to go from 75 to 100. I did feel a bit livlier but I also kept sweating. Back on 75 I don't have unpleasant side effects

  • Hi both, thanks yes I've tried over and over again over the last couple of years to raise to 75 but each time I get the unpleasant anxiety feelings. Tightness in stomach and feeling pressure in my body. Carpel tunnel. Can't remember words or much of anything. This just doesnt occur on lower doses or at any other time so I'm really putting it down to thyroxine now. I'm going to have blood tests done now before I reduce it as this is the first time my FT3 has been taken during this process so maybe it will highlight something.

  • How do you feel on 50 of levo . If you feel alright then it shouldn't matter that your tsh is 4 or 5. Everybody is different.

  • I start to get a bit weak on just 50 but seem to manage better on 75 on one or two days of the week. It seems strange but on 3 days I get the anxiety. I think I am very sensitive to the medication. One day all of this will become clear! Thanks Stourie for your response. :)